A 43-year-old female asked:
My daughter started desogen & in month 4 broke out a lot on face. we switched her to orthotricyclen. this is month 2 and she broke out a lot again. is her body just getting used to it? or is she just not able to use the pill? when do we give up
1 doctor answer • 2 doctors weighed in
Obstetrics and Gynecology 44 years experience
Yes and no: Both these OCP have the same type estrogen and progestin hormone in them. The estrogen hormone does not cause acne. The progestin hormone may cause acne, depending on the type. The type in your daughters pill usually does not aggravate acne. I do not think there is really a better choice for her.
2.4k viewsReviewed >2 years ago
Last updated Jan 2, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.